MAUDE Adverse Event Report: COOK INC FASCIAL INCISING NEEDLE; FHR NEEDLE, GASTRO-UROLOGY

COOK INC FASCIAL INCISING NEEDLE; FHR NEEDLE, GASTRO-UROLOGY
Model Number G14519
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: customer occupation = urology coordinator.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.G4: pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that three fascial incising needles from the same lot were opened and all had a white material on the needle.None of the devices made patient contact.A fourth fascial incising needle from another lot was opened and used for the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported that three 'fascial incising needles' from the same lot were opened and all had a white material on the needle.None of the devices made patient contact.A fourth fascial incising needle from another lot was opened and used for the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.A document-based investigation evaluation was performed.A search of the device history record found two non-conformances reported for lot 15223498.Cook has concluded the recorded non-conformances are unrelated to the reported failure mode.A complaint history database search showed no other related complaints associated with the complaint device lot 15223498.Due to the individual nature of cleaning the needles and inspecting the finished needles 3 non conformances does not indicate additional non conforming in house or in the field, also no other customers have reported complaints for the lot.Visual inspection of the returned complaint devices were also conducted.Two devices were returned in open packages with labels.Upon inspection there was a white appearance to the distal tip of the needles.Photos of the complaint devices were reviewed by the needles department who believe it was either soda or soap residue and the wash process in manufacturing should of removed this.Based upon the available information and results of the investigation, the complaint was confirmed based on results from the device failure analysis visual inspection.A review of manufacturing procedures found controls to be in place, the needles are washed after assembly and visually checked for discoloration in final inspection.A review of the device history record found no related anomalies and no other related complaints have been reported for the lot.Defect awareness training was completed.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FASCIAL INCISING NEEDLE
Common Device Name
FHR NEEDLE, GASTRO-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16732440
Report Number1820334-2023-00428
Device Sequence Number17791378
Product Code FHR
UDI-Device Identifier00827002145191
UDI-Public(01)00827002145191(17)260214(10)15223498
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model NumberG14519
Device Catalogue Number090070
Device Lot Number15223498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown